Alert archive / Washington / Winter Storm Warnings in 2011

Winter Storm Warning 14, NWS Seattle, WA

December 29, 2011

NWS Seattle, WA issued this winter storm warning at Dec 29, 2011, 4:05 AM PST. It took effect at Dec 29, 2011, 6:00 PM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2011, 4:05 AM PST (12:05 UTC)
In effect from
Dec 29, 2011, 6:00 PM PST
Expired
Dec 30, 2011, 3:18 PM PST
In force
21 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WWUS46 KSEW 291205
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
405 AM PST THU DEC 29 2011

...HEAVY SNOW IS POSSIBLE IN THE CENTRAL AND NORTH WASHINGTON
CASCADES THURSDAY NIGHT THROUGH FRIDAY EVENING...

.ANOTHER VIGOROUS FRONTAL SYSTEM WILL MOVE THROUGH WESTERN
WASHINGTON THURSDAY NIGHT AND FRIDAY...BRINGING SIGNIFICANT
SNOWFALL TO THE CASCADES. THE HEAVIEST SNOW WILL FALL ABOVE
3500 FEET.

WAZ518-519-300000-
/O.UPG.KSEW.WS.A.0014.111230T0200Z-111231T0800Z/
/O.NEW.KSEW.WS.W.0014.111230T0200Z-111231T0800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
405 AM PST THU DEC 29 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR THE NORTH AND CENTRAL WASHINGTON CASCADES...WHICH IS
IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST FRIDAY NIGHT. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SOME AFFECTED LOCATIONS...THE HEAVIEST SNOWFALL AMOUNTS WILL 
  OCCUR ABOVE 3500 FEET. MOUNT BAKER AND PARADISE AT MOUNT 
  RAINIER ARE THE MOST LIKELY LOCATIONS TO RECEIVE HEAVY 
  SNOWFALL. 

* TIMING...SNOW WILL BEGIN THURSDAY NIGHT AS THE FRONT ARRIVES...
  THEN CONTINUE BEHIND THE FRONT FRIDAY AND FRIDAY NIGHT IN STRONG
  WESTERLY FLOW. THE SNOW LEVEL WILL BE NEAR 4000 FT THURSDAY
  NIGHT AND 3000 FEET FRIDAY MORNING...THEN FALL TO AROUND 2000
  FEET FRIDAY AFTERNOON AND EVENING AS PRECIPITATION DECREASES.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 1 TO 2 FEET ARE 
  POSSIBLE AT MOUNT BAKER AND PARADISE AT MOUNT RAINER. STEVENS 
  PASS COULD ALSO RECEIVE SIGNIFICANT SNOWFALL...UP TO 18 INCHES 
  IS POSSIBLE. 

* MAIN IMPACT...HEAVY SNOW COULD CREATE HAZARDOUS DRIVING 
  CONDITIONS ON THE HIGHWAYS TO MOUNT BAKER AND PARADISE...AND 
  POSSIBLY HIGHWAY 2 OVER STEVENS PASS. DELAYS AND TEMPORARY 
  ROAD CLOSURES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE
PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS AND PLAN
ACCORDINGLY.

&&

$$
4 follow-up statements
471 
WWUS46 KSEW 292330
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
330 PM PST THU DEC 29 2011

...HEAVY SNOW IS POSSIBLE IN THE CENTRAL AND NORTH WASHINGTON
CASCADES THURSDAY NIGHT THROUGH FRIDAY EVENING...

.ANOTHER VIGOROUS FRONTAL SYSTEM WILL MOVE THROUGH WESTERN
WASHINGTON THURSDAY NIGHT AND FRIDAY...BRINGING SIGNIFICANT
SNOWFALL TO THE CASCADES. THE HEAVIEST SNOW WILL FALL ABOVE
3500 FEET.

WAZ518-519-301230-
/O.CON.KSEW.WS.W.0014.111230T0200Z-111231T0800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
330 PM PST THU DEC 29 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
FRIDAY NIGHT...

* SOME AFFECTED LOCATIONS...THE HEAVIEST SNOWFALL AMOUNTS WILL
  OCCUR ABOVE 3500 FEET. MOUNT BAKER AND PARADISE AT MOUNT RAINIER
  ARE THE MOST LIKELY LOCATIONS TO RECEIVE HEAVY SNOWFALL. STEVENS
  PASS WILL ALSO HAVE HEAVY SNOW AT TIMES...AND ON FRIDAY THE SNOW
  LEVEL WILL BE LOW ENOUGH FOR SNOW AT SNOQUALMIE PASS.


* TIMING...SNOW WILL BEGIN TONIGHT AS THE FRONT ARRIVES...THEN
  CONTINUE BEHIND THE FRONT FRIDAY AND FRIDAY NIGHT IN STRONG
  WESTERLY FLOW. THE SNOW LEVEL WILL BE NEAR 4000 FT TONIGHT AND
  3000 FEET FRIDAY MORNING...THEN FALL TO AROUND 2000 FEET FRIDAY
  AFTERNOON AND EVENING AS PRECIPITATION DECREASES.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 1 TO 2 FEET ARE 
  POSSIBLE AT MOUNT BAKER AND PARADISE AT MOUNT RAINER. STEVENS 
  PASS COULD ALSO RECEIVE SIGNIFICANT SNOWFALL...UP TO 18 INCHES 
  IS POSSIBLE. 

* MAIN IMPACT...HEAVY SNOW COULD CREATE HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY ON THE HIGHWAYS TO MOUNT BAKER AND
  PARADISE AND HIGHWAY 2 OVER STEVENS PASS. DELAYS AND TEMPORARY
  ROAD CLOSURES ON ALL CASCADES HIGHWAYS ARE POSSIBLE DUE TO
  WEATHER OR FOR AVALANCHE CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE
PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS AND PLAN
ACCORDINGLY.

&&

$$
756 
WWUS46 KSEW 301157
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
357 AM PST FRI DEC 30 2011

...HEAVY SNOW IS POSSIBLE IN THE CENTRAL AND NORTH WASHINGTON
CASCADES THURSDAY NIGHT THROUGH FRIDAY EVENING...

.ANOTHER VIGOROUS FRONTAL SYSTEM WILL MOVE THROUGH WESTERN
WASHINGTON THURSDAY NIGHT AND FRIDAY...BRINGING SIGNIFICANT
SNOWFALL TO THE CASCADES. THE HEAVIEST SNOW WILL FALL ABOVE
3500 FEET.

WAZ518-519-310000-
/O.CON.KSEW.WS.W.0014.000000T0000Z-111231T0800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
357 AM PST FRI DEC 30 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* SOME AFFECTED LOCATIONS...THE HEAVIEST SNOWFALL AMOUNTS WILL
  OCCUR ABOVE 3500 FEET. MOUNT BAKER AND PARADISE AT MOUNT RAINIER
  ARE THE MOST LIKELY LOCATIONS TO RECEIVE HEAVY SNOWFALL. THE
  SNOW LEVEL WILL BE BELOW PASS LEVELS THROUGH TONIGHT. 

* TIMING...SNOW WILL CONTINUE THROUGH TONIGHT WITH STRONG WESTERLY
  FLOW. THE SNOW LEVEL WILL BE NEAR 3000 FEET THIS
  MORNING...LOWERING DOWN TO 200 FEET LATER TODAY INTO TONIGHT. 

* SNOW ACCUMULATIONS...NEW SNOW TOTALS OVERNIGHT RANGED FROM 3 TO
  6 INCHES WITH ANOTHER 7 TO 14 INCHES OF NEW SNOW EXPECTED BY
  EARLY SATURDAY MORNING.

* MAIN IMPACT...HEAVY SNOW COULD CREATE HAZARDOUS DRIVING 
  CONDITIONS...ESPECIALLY ON THE HIGHWAYS TO MOUNT BAKER AND 
  PARADISE AND HIGHWAY 2 OVER STEVENS PASS. DELAYS AND TEMPORARY 
  ROAD CLOSURES ON ALL CASCADES HIGHWAYS ARE POSSIBLE DUE TO 
  WEATHER OR FOR AVALANCHE CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE
PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS AND PLAN
ACCORDINGLY.

&&

$$
064 
WWUS46 KSEW 301806
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1006 AM PST FRI DEC 30 2011

...HEAVY SNOW WILL GRADUALLY TAPER OFF THIS EVENING...

.A STRONG ONSHORE FLOW OF COOL...MOIST...AND UNSTABLE AIR WILL
CONTINUE TO PRODUCE SNOW IN THE CASCADES TODAY ABOVE ABOUT 3000
FEET. SNOWFALL WILL TAPER OFF THIS EVENING AS HIGH PRESSURE BUILDS
INTO THE AREA AND THE AIR MASS DRIES.

WAZ518-519-310215-
/O.CON.KSEW.WS.W.0014.000000T0000Z-111231T0800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
1006 AM PST FRI DEC 30 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* SOME AFFECTED LOCATIONS...THE HEAVIEST SNOWFALL AMOUNTS WILL
  OCCUR ABOVE 3500 FEET. MOUNT BAKER...PARADISE AND STEVENS PASS
  ARE THE LIKELY LOCATIONS TO RECEIVE HEAVY SNOWFALL.

* TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING WITH STRONG
  WESTERLY FLOW ALOFT. THE SNOW LEVEL WILL BE NEAR 3000 FEET TODAY
  AND WILL LOWER TO BELOW 2000 FEET THIS EVENING AS SNOWFALL
  WINDS DOWN.

* SNOW ACCUMULATIONS...SNOW TOTALS OVERNIGHT RANGED FROM 8 TO 18
  INCHES. ANOTHER 5 TO 8 INCHES ARE EXPECTED THROUGH THIS
  EVENING.

* MAIN IMPACT...HEAVY SNOW COULD CREATE HAZARDOUS DRIVING 
  CONDITIONS...ESPECIALLY ON THE HIGHWAYS TO MOUNT BAKER AND 
  PARADISE AND HIGHWAY 2 OVER STEVENS PASS. DELAYS AND TEMPORARY 
  ROAD CLOSURES ON ALL CASCADES HIGHWAYS ARE POSSIBLE DUE TO 
  WEATHER OR FOR AVALANCHE CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE
PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS AND PLAN
ACCORDINGLY.

&&

$$

ALBRECHT
WEATHER.GOV/SEATTLE
872 
WWUS46 KSEW 302318
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
318 PM PST FRI DEC 30 2011

...THE WINTER STORM WARNING FOR THE WEST SLOPES OF THE CASCADES
AND PASSES HAS BEEN REPLACED BY A WINTER WEATHER ADVISORY...

.WHILE SNOWFALL OVER THE NORTH AND CENTRAL CASCADES HAS DECREASED
TODAY...A PUGET SOUND CONVERGENCE ZONE CONTINUES TO PRODUCE
LOCALLY HEAVY ACCUMULATIONS IN THE AREA FROM AROUND STEVENS PASS
TO JUST NORTH OF SNOQUALMIE PASS. SOME AREAS BETWEEN STEVENS PASS
AND SNOQUALMIE PASS ABOVE 2000 FEET COULD SEE ADDITIONAL
ACCUMULATIONS BETWEEN 4 AND 8 INCHES BEFORE SHOWERS END OVERNIGHT.

WAZ518-519-310700-
/O.CAN.KSEW.WS.W.0014.000000T0000Z-111231T0800Z/
/O.NEW.KSEW.WW.Y.0042.111230T2318Z-111231T0700Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
318 PM PST FRI DEC 30 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM PST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 PM PST
THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

* TIMING...SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING WITH
  STRONG WESTERLY FLOW ALOFT. THE SNOW LEVEL NEAR 2000 FEET THIS
  EVENING WILL FALL TO BELOW 500 FEET OVERNIGHT AS SNOW COMES TO
  AN END.

* ACCUMULATIONS...EXPECT ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8
  INCHES...HEAVIEST AROUND THE PUGET SOUND CONVERGENCE ZONE AROUND
  STEVENS PASS.

* MAIN IMPACT...HEAVY SNOW COULD CREATE HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY ON HIGHWAY 2 OVER STEVENS PASS. DELAYS
  AND TEMPORARY ROAD CLOSURES ON ALL CASCADES HIGHWAYS ARE
  POSSIBLE DUE TO WEATHER OR FOR AVALANCHE CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

ALBRECHT
WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Dec 29, 4:00 AM PST, 5 minutes earlier.

Area forecast discussion, Dec 29, 4:00 AM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
400 AM PST THU DEC 29 2011

.SYNOPSIS...THE LAST IN THIS SERIES OF FRONTAL SYSTEMS WILL MOVE
THROUGH THE AREA TONIGHT INTO FRIDAY MORNING BRINGING RAIN AND
LOCALLY WINDY CONDITIONS. STRONG WESTERLY FLOW ALOFT WILL KEEP THE
SNOW GOING IN THE MOUNTAINS BEHIND THE FRONT FRIDAY AFTERNOON INTO
FRIDAY EVENING. HIGH PRESSURE WILL BRING A QUIETER WEATHER PATTERN
THIS WEEKEND AND EARLY NEXT WEEK.

&&

.SHORT TERM...SATELLITE IMAGERY AND WSR-88D DATA SHOW A FAIRLY
ACTIVITY CONVERGENCE ZONE OVER SOUTHERN SNOHOMISH COUNTY EARLY THIS
MORNING. OUTSIDE OF THE CONVERGENCE ZONE JUST SOME SCATTERED
SHOWERS. THE SHOWER ACTIVITY WILL DRY UP LATER THIS MORNING WITH THE
WARM ADVECTION OUT AHEAD OF THE NEXT FRONTAL SYSTEMS DISSIPATING THE
SHOWER ACTIVITY OVER WESTERN WASHINGTON. THIS NEXT SYSTEM...THE LAST
IN THIS SERIES...CURRENTLY OFFSHORE APPROACHING 140W. RAIN OUT AHEAD
OF THE FRONT EXTENDS APPROXIMATELY 5 DEGREES TO THE EAST. TIMING FOR
THE LEADING EDGE OF THE PRECIPITATION BRINGS IT TO THE OREGON COAST
EARLY THIS AFTERNOON WITH THE RAIN SPREADING NORTH INTO THE AREA
LATE THIS AFTERNOON INTO THE EVENING HOURS. AS WAS THE CASE LAST
NIGHT THIS SYSTEM IS EMBEDDED IN A LARGE TRAIN OF MOISTURE THAT
EXTENDS ALL THE WAY ACROSS THE PACIFIC FROM THE ASIA. TPW VALUES
WITHIN THE MOISTURE STREAM ARE IN THE 1 TO 1.5 INCH RANGE. QMORPH
MICROWAVE RAIN ACCUMULATION ASSOCIATED WITH THE FRONT SHOWING 0.75
INCHES TO 1 INCH RAINFALL AMOUNTS IN 6 HOURS. GIVEN THE LONG PLUME
OF MOISTURE AND THE STRONG JET...CORE VALUES AROUND 160
KNOTS...DON'T EXPECT THE RAINFALL RATES TO DECREASE AS THE RAIN
MOVES INLAND.

FRONT REACHING THE COAST LATE TONIGHT WITH THE FRONT MOVING INLAND
FRIDAY MORNING. BEHIND THE FRONT THE STEADY RAIN WILL CHANGE OVER TO
SHOWERS IN THE LOWLANDS. IN THE CASCADES...SNOW LEVELS...WHICH WILL
RISE TO AROUND 4000 FEET WITH THE FRONT WILL LOWER DOWN TO 3000 FEET
BEHIND THE FRONT. MODEL CROSS SECTIONS SHOW STRONG OROGRAPHICS
BEGINNING TONIGHT AND CONTINUING THROUGH FRIDAY EVENING. MODEL 850
MB WINDS WESTERLY AT 35-40 KNOTS FOR THE WHOLE TIME FRAME. WILL GO
AHEAD AND UPGRADE THE WATCH TO A WARNING TO THE NORTH AND CENTRAL
CASCADES ABOVE 3500 FEET FOR TONIGHT THROUGH FRIDAY EVENING. THERE
IS THE POTENTIAL FOR MOUNT BAKER AND PARADISE ON MOUNT RAINIER TO
GET 2 FEET OF NEW SNOW DURING THIS EVENT. STEVENS PASS ALSO HAS THE
POTENTIAL FOR UP TO A FOOT AND A HALF. SNOW AMOUNTS WILL BE LESS AT
SNOQUALMIE WITH THE SNOW LEVEL NOT LOWERING DOWN TO 3000 FEET OR
LESS UNTIL FRIDAY MORNING.

AS HAS BEEN THE CASE WITH THE PREVIOUS TWO SYSTEMS THIS NEXT ONE
WILL BRING WINDY CONDITIONS TO THE AREA WITH AND JUST BEHIND THE
FRONT THURSDAY NIGHT INTO FRIDAY MORNING. MODELS HAVE BEEN PRETTY
CONSISTENT FOR THE LAST FEW RUNS SHOWING THE KOLM-KBLI GRADIENT IN
THE PLUS 5 TO 6 MB RANGE 18Z FRIDAY. THE MODELS HAVE ALSO BEEN
CONSISTENT IN TAKING THE PARENT LOW WITH THE SYSTEM INLAND UP NEAR
HAIDA GWAII. WITH THE LOW THAT FAR NORTH NOT EXPECTING ANY HIGH
WINDS BUT A WIND ADVISORY MAY BE NEEDED AGAIN FOR FRIDAY MORNING.
POST FRONTAL RAIN SHOWERS CONTINUING FRIDAY AFTERNOON INTO FRIDAY
NIGHT WITH THE SHOWERS DECREASING AFTER MIDNIGHT. WITH THE FLOW
ALOFT BECOMING WEST NORTHWESTERLY THE SEATTLE AREA COULD GET RAIN
SHADOWED BEGINNING FRIDAY NIGHT.

A BRIEF BREAK IN THE ACTION ON SATURDAY WITH SURFACE HIGH PRESSURE
BUILDING INTO THE AREA AND A WEAK UPPER LEVEL RIDGE MOVING OVER THE
REGION. FELTON

.LONG TERM...WHILE THE EXTENDED MODELS THIS MORNING ARE SHOWING A
MUCH LESS ACTIVE PERIOD OF WEATHER FOR WESTERN WASHINGTON...THERE IS
STILL A LACK OF CONSISTENCY IN THE DETAILS. THE GFS CONTINUES WITH
THE IDEA OF A WARM FRONT MOVING UP FORM THE SOUTH SATURDAY NIGHT
INTO SUNDAY MORNING WHILE THE ECMWF IS WEAKER AND FURTHER WEST WITH
THE FRONT. THERE IS SOME AGREEMENT ON A WEAKENING FRONTAL SYSTEM
MOVING THROUGH THE AREA ON MONDAY. AFTER A BRIEF BREAK THERE IS ALSO
SOME AGREEMENT ON AN ATMOSPHERIC RIVER SCENARIO SETTING UP WITH THE
HEAVIEST PRECIPITATION AIMED AT VANCOUVER ISLAND WITH WESTERN
WASHINGTON. FELTON

&&

.HYDROLOGY...A FLOOD WARNING REMAINS IN EFFECT FOR THE SKOKOMISH
RIVER. ANOTHER 3 TO 6 INCHES OF PRECIPITATION IS LIKELY OVER THE
OLYMPIC MOUNTAINS THROUGH FRIDAY...WITH MEAN AREAL PRECIPITATION
OVER THE SKOKOMISH BASIN PROBABLY IN THE 3 TO 4 INCH RANGE. THIS
SHOULD KEEP THE SKOKOMISH ABOVE FLOOD STAGE THROUGH THE END OF THE
WEEK.

THIS IS NOT THE TYPICAL FLOOD PRODUCING WEATHER PATTERN FOR WESTERN
WASHINGTON...HOWEVER THE ACCUMULATION OF RAINFALL OVER SUCCESSIVE
STORMS COULD PRODUCE MINOR FLOODING ON SOME OF THE MOST FLOOD-PRONE
RIVER REACHES OF THE SNOQUALMIE AND PUYALLUP RIVERS. BOTH RIVERS ARE
STILL RISING EARLY THIS MORNING AND COULD CREST NEAR FLOOD STAGE
THIS AFTERNOON. THE WATCH WILL REMAIN IN EFFECT. THE SYSTEM MOVING
INTO THE AREA TONIGHT INTO FRIDAY WILL BE FAST MOVING BUT WITH THE
RIVERS RUNNING HIGH THE SITUATION WILL HAVE TO BE WATCH CLOSELY.

A DRIER WEATHER PATTERN WILL PREVAIL SATURDAY THROUGH NEXT
TUESDAY...AND THE THREAT OF FLOODING ACROSS THE ENTIRE FORECAST AREA
SHOULD EASE ACCORDINGLY. THE SCENARIO THE MODELS ARE DEVELOPING FOR
THE MIDDLE OF NEXT WEEK COULD RENEW FLOODING PROBLEMS LATER NEXT
WEEK. FELTON

&&

.AVIATION...STRONG WESTERLY JET WILL REMAIN OVER THE AREA THROUGH
FRIDAY. STRONG ONSHORE GRADIENTS THIS MORNING WILL DIMINISH AS
SURFACE RIDGING OFFSHORE MOVES OVER WESTERN WASHINGTON. AIR MASS IS
MOIST AND GENERALLY STABLE. MVFR CEILINGS SHOULD LIFT TO VFR LATE
MORNING INTO AFTERNOON. MVFR CEILINGS SET TO RETURN AFTER 03Z WITH
RAIN SPREADING INLAND WITH NEXT SYSTEM.

KSEA...MVFR CEILINGS EXPECTED THIS MORNING WITH A FEW SHOWERS MOVING
THROUGH THE AREA. GRADIENTS TURN OFFSHORE THIS AFTERNOON IN ADVANCE
OF THE NEXT SYSTEM. THIS SHOULD HELP DRY THE BOUNDARY LAYER SOMEWHAT
FOR VFR CEILINGS...WITH ABUNDANT HIGH AND MID LEVEL MOISTURE.
CEILINGS LOWER BACK TO MVFR 03-06Z WITH NEXT SYSTEM MOVING IN. GUSTY
SOUTHWEST WIND 15 TO 25 KNOTS THIS MORNING WILL GRADUALLY EASE TO
SOUTH 8 TO 12 KNOTS TOWARD MID MORNING. WINDS BECOME E-SE FOR A
PERIOD THIS EVENING...BECOMING GUSTY S-SW ONCE AGAIN FRIDAY MORNING
BEHIND THE NEXT FRONT.

&&

.MARINE...SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE STRAIT AND
PUGET SOUND THIS MORNING AS ONSHORE GRADIENTS ARE SLOWLY COMING
DOWN. WINDS ACROSS ALL WATERS WILL GRADUALLY SUBSIDE THIS MORNING
WITH SURFACE RIDGING SHIFTING OVER THE INLAND WATERS. THE LULL IN
THE WINDS WILL BE SHORT-LIVED AS A RAPIDLY DEEPENING SURFACE LOW
WILL BE APPROACHING 50N 133W BY 00Z. WINDS WILL BE INCREASING TO
GALE FOR THE COASTAL WATERS 00-03Z...THEN SPREADING TO THE STRAIT
ENTRANCES AND NORTHERN INLAND WATERS SHORTLY THEREAFTER. GALES HAVE
BEEN POSTED ALL WATERS FOR LATE TONIGHT...EXCEPT FOR PUGET SOUND
WHERE I HAVE KEPT WINDS 30 KNOTS OR LESS INTO FRIDAY. CURRENT
GUIDANCE KEEPS PUGET SOUND WINDS JUST UNDER GALE ON FRIDAY...BUT IT
COULD BE CLOSE. HIGHER PRESSURE AND OFFSHORE FLOW IS FORECAST TO
DEVELOP THIS WEEKEND AS A SURFACE RIDGE BUILDS OVER INTERIOR BRITISH
COLUMBIA. 27

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING NORTH AND CENTRAL WASHINGTON CASCADES
     TONIGHT THROUGH FRIDAY EVENING.
     FLOOD WATCHES AND/OR WARNINGS FOR PORTIONS OF THE
     FORECAST AREA.
PZ...GALE WARNING COASTAL WATERS...STRAIT OF JUAN DE
     FUCA...ADMIRALTY INLET...AND NORTHERN INLAND WATERS.
     SMALL CRAFT ADVISORY STRAIT OF JUAN DE FUCA AND PUGET
     SOUND/HOOD CANAL THIS MORNING.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 2:48 AM PSTGale WarningSEW46 hr
Dec 29, 9:06 AM PSTSmall Craft AdvisorySEW6 hr
Dec 29, 2:57 PM PSTGale WarningSEW30 hr
Dec 29, 2:57 PM PSTSmall Craft AdvisorySEW19 hr
Dec 29, 3:26 PM PSTWind AdvisorySEWSan Juan12 hr
Dec 29, 3:54 PM PSTFlood WatchSEWKing, Pierce18 hr

Nearby

Winter Storm Warnings in Washington, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.